Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 83, NWS Blacksburg, VA

April 26, 2011Franklin County, Patrick County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 26, 2011, 6:56 PM EDT for Franklin County, Patrick County, Virginia. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 6:56 PM EDT (22:56 UTC)
Expired
Apr 26, 2011, 7:45 PM EDT
In force
49 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Franklin County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 28 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 6:59 PM EDTHAIL 11 Nne Endicott, VA
Apr 26, 7:03 PM EDTHAIL 0.53 W Ferrum, VADIME SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WUUS51 KRNK 262256
SVRRNK
VAC067-141-262345-
/O.NEW.KRNK.SV.W.0083.110426T2256Z-110426T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
  FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 745 PM EDT.

* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR ENDICOTT...OR 6 MILES SOUTHWEST OF FERRUM...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ENDICOTT...
  FERRUM...
  ROCKY MOUNT...
  SONTAG...
  WIRTZ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3714 7988 3696 7970 3680 8014 3686 8020
TIME...MOT...LOC 2256Z 235DEG 19KT 3688 8010

$$

16
1 follow-up statement
231 
WWUS51 KRNK 262324
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT TUE APR 26 2011

VAC141-262334-
/O.CAN.KRNK.SV.W.0083.000000T0000Z-110426T2345Z/
PATRICK VA-
724 PM EDT TUE APR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PATRICK COUNTY IS
CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3693 8005 3712 7986 3697 7971 3688 7993
      3686 7997
TIME...MOT...LOC 2324Z 235DEG 19KT 3695 7994

$$

VAC067-262345-
/O.CON.KRNK.SV.W.0083.000000T0000Z-110426T2345Z/
FRANKLIN VA-
724 PM EDT TUE APR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR CENTRAL FRANKLIN COUNTY...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FERRUM...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  FERRUM...
  ROCKY MOUNT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 3693 8005 3712 7986 3697 7971 3688 7993
      3686 7997
TIME...MOT...LOC 2324Z 235DEG 19KT 3695 7994

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 5:53 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 26, 5:53 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT TUE APR 26 2011

.SYNOPSIS...
A SLOW MOVING...BUT STRONG COLD FRONT APPROACHING THE OHIO AND
TENNESSEE VALLEYS...WILL CROSS THE MID ATLANTIC REGION WEDNESDAY
NIGHT INTO THURSDAY MORNING. COOLER HIGH PRESSURE WILL BUILD INTO
THE AREA THURSDAY NIGHT AND FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
UPDATED HOURLY POPS TO REFLECT LATEST RADAR TREND. SEVERE
POTENTIAL STILL EXISTS...HOWEVER CURRENT SEVERE TREND IS ISOLATED TO
A FEW STORMS. DEW POINTS ACROSS SOUTHEAST WEST VIRGINIA HAVE
DROPPED INTO THE UPPER 40S AS GUST FRONT APPROACHES. WILL WAIT A
LITTLE LONGER BEFORE DROPPING ANY COUNTIES FROM WATCH.

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM FOR MOST OF THE
AREA. SEE WEB PAGE FOR DETAILS OR VIEW WCNRNK FOR COUNTIES.

PREVIOUS DISCUSSION...AREAL COVERAGE OF CONVECTION TO INCREASE
THIS EVENING AS SHORT WAVE PIVOTS OVER THE PIEDMONT. THE MID AND
LOWER LEVELS OF THE ATMOSPHERE ARE SATURATED WITH TROPICAL
MOISTURE FROM THE GULF AND ATLANTIC TO PRODUCE HEAVY DOWN POURS IN
STRONGER STORMS INTO THIS EVENING. BREAKS IN THE CLOUDS THIS
AFTERNOON WILL HELP INCREASE INSTABILITIES WITH A FEW STORMS
BECOMING SEVERE. THE GREATEST THREAT WILL BE STRAIGHT LINE WINDS.
LARGE HAIL IS POSSIBLE IF ANY CELLS DEVELOP ROTATION...BUT
GENERALLY LOOKING AT DIME SIZE OR SMALLER HAIL AS FREEZING LEVEL
IS RELATIVELY HIGH. BY MIDNIGHT THE SHORT WAVE WILL HAVE MOVED
NORTH OF THE AREA...DECREASING THE CHANCE FOR STRONG STORMS OVER
THE REGION. INSTABILITIES REMAIN OVERNIGHT FOR A STRAY SHOWER AND
POSSIBLY A RUMBLE OF THUNDER THROUGH THE EARLY MORNING HOURS
WEDNESDAY.

ON WEDNESDAY...THE UPPER LEVEL TROUGH BECOMES NEGATIVELY TILTED WITH
A COLD FRONT COMING ACROSS THE OHIO/TENN VALLEY. MODELS ARE
CONSISTENT WITH EVENING ARRIVAL OF THE COLD FRONTS SQUALL LINE. AHEAD
OF THE FRONT...AFTERNOON HEATING AND LINGERING BOUNDARIES FROM
MORNING SHOWERS WILL IGNITE CONVECTION OVER THE AREA EARLY IN THE
AFTERNOON. JUST LIKE TODAY...A FEW OF THESE PREFRONTAL SHOWERS COULD
BECOME STRONG WITH HEAVY DOWNPOURS AND STRAIGHT LINE WINDS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WIDESPREAD CONVECTION IS EXPECTED TO BE ASSOCIATED WITH WHAT WILL
BE A SLOW MOVING COLD FRONT AS IT CROSSES THE AREA WED NIGHT INTO
THURSDAY MORNING. STRONG WIND FIELDS...WITH A LOW LEVEL JET OF 50+
KNOTS AT 850 MBS...AND SOME VEERING IN THE PROFILE...WILL SUPPORT
AT LEAST LINEAR MULTICELL TYPE THUNDERSTORMS...LIKELY A SQUALL
LINE...WITH THE POSSIBILITY OF EMBEDDED TORNADOES. THE ENTIRE AREA
IS IN A SLIGHT RISK AREA- WILL CONTINUE TO BE HIGHLIGHTED IN THE
HWO. CHC FOR DAMAGING WINDS HAS BEEN INCLUDED IN THE WEATHER
GRIDS. IN ADDITION TO THE SEVERE THREAT...PWATS WILL BE NEAR 1.5
INCHES WITH STRONG MOISTURE TRANSPORT FROM THE GULF OF MEXICO AND
SRN ATLANTIC. THESE TSTORMS WILL HAVE HEAVY RAINFALL. THE THINKING
IS THAT A SQUALL LINE WILL BE PROGRESSIVE ENOUGH TO MITIGATE THE
THREAT OF WIDESPREAD HEAVY RAIN. THERE IS A THREAT THAT CONVECTION
COULD END UP PROGRESSING MORE SLOWLY EASTWARD WITH A NEGATIVELY
TILTED TROUGH. TRENDS WILL HAVE TO BE MONITORED....AND A FLASH
FLOOD WATCH MAY BE NEEDED.

HAVE KEPT LIKELY POPS IN THE PIEDMONT THURSDAY MORNING...BUT CLEAR
PRECIP OUT IN THE AFTERNOON FOR ALL BUT WESTERN SLOPES AREAS. COLD
AIR IS LAGGING BEHIND THE FRONT...AND WITH A DOWNSLOPE WEST WIND
THURSDAY AFTERNOON...I HAVE RAISED HIGHS CLOSER TO 80 DEGREES IN
THE PIEDMONT. PRESSURE RISES ARE FAIRLY STRONG THURSDAY BEHIND
THE FRONT...ON THE ORDER OF 6 MBS IN 6 HOURS...BUT THE LOW LEVEL
JET IS 40 KNOTS OR LESS...SO WIND GUSTS WILL LIKELY REMAIN BELOW
WIND ADVISORY CRITERIA. COLD ADVECTION WITH GUSTY WEST WINDS
THIRSDAY WILL MAKE LOWS FEEL COLD...WITH VALUES FROM THE UPPER 30S
IN THE WEST TO THE UPPER 40S IN THE EAST. FRIDAY WILL BE CLOSER TO
NORMAL...WITH HIGHS IN THE 60S IN THE MTNS...TO LOWER 70S IN THE
PIEDMONT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DEEP TROUGH IS EXITING THE EAST COAST...AND SFC HIGH PRESSURE WILL
BE BUILDING INTO THE REGION FRIDAY NIGHT AND SATURDAY. TIMING LOOKS
GOOD FOR A DECENT RADIATIONAL COOLING NIGHT FRIDAY NIGHT...SO I KEPT
LOW TEMPS COOLER THAN HPC GUIDANCE...ESPECIALLY IN THE MTN VALLEYS
WHERE WE COULD SEE SOME UPPER 30S. SATURDAY SHOULD BE PARTLY TO
MOSTLY SUNNY...AND WITH WARM ADVECTION INTO THE MTNS IN THE
AFTERNOON...HIGHS IN THE SW MTNS OF VA INTO THE BLUEFIELD AREA MAY
BE JUST AS WARM AS THE SW VA AND NW NC PIEDMONT.

ANOTHER DEEP TROUGH IN THE WESTERN U.S. WILL BE MOVG EASTWARD OVER
THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. HPC IS LEANING TOWARD
THE SLOWER AND MORE AMPLIFIED ECMWF. THIS MORE AMPLIFIED SOLUTION
CLOSES OFF AN UPPER LOW IN THE WRN ATLANTIC SOON ENOUGH THAT A BACK
DOOR FRONT MAY BRING COOLER AND CLOUDIER CONDITIONS TO THE FORECAST
AREA FROM SUNDAY INTO MONDAY. HAVE STAYED CLOSE TO HPC TEMPS AND
POPS FOR SUNDAY AND MONDAY. THE COLD FRONT ASSOCIATED WITH THE SLOW
MOVG TROUGH REACHES THE FORECAST AREA BY MONDAY NIGHT...EVEN IN THE
SLOWER ECMWF SOLUTION...SO HAVE KEPT HIGH HPC POPS FOR THE
MONDAY/MONDAY NIGHT TIME FRAME. MODELS ARE IN FAIR AGREEMENT THEN IN
HAVING MORE SRN STREAM ENERGY DEVELOP A WAVE ALONG THE FRONT TUESDAY
AND SLOW IT DOWN WHILE IT IS OVER ERN VA AND NC...SO HAVE KEPT CHC
POPS ACROSS THE ERN CWA TUESDAY...WITH MORE CLOUDS AND COOLER TEMPS.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
A WEAK UPPER LEVEL SYSTEM MOVING THROUGH THE AREA...COMBINED WITH
ABUNDANT LOW LEVEL MOISTURE HAS SPARKED SCATTERED LIGHT RAIN SHOWERS
MAINLY IN THE NW NC MOUNTAINS/NEW RIVER VALLEY THIS MORNING. THIS
PATCH OF SHOWERS WILL MOVE ACROSS THE GREENBRIER VALLEY/ALLEGHANY
HIGHLANDS (LWB/HSP) THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL
ALSO DEVELOP OVER THE PIEDMONT (DAN/LYH) THROUGH THIS AFTERNOON.
EXPECT SCATTERED THUNDERSTORMS TO INCREASE IN COVERAGE THROUGH THE
DAY...WITH A FEW BECOMING STRONG TO SEVERE.

THERE ARE VARIETY OF CLOUDS AND CEILING ACROSS THE AREA EARLY THIS
AFTERNOON. ACROSS THE MOUNTAINS MVFR-LOW END VFR WITH SPOTTY SHOWERS.
EAST OF THE BLUE RIDGE...MOSTLY VFR CEILINGS WITH SCATTERED TO
BROKEN COVERAGE. MOST CEILINGS SHOULD LIFT TO VFR THIS AFTERNOON AND
LOWER DURING THUNDERSTORM ACTIVITY. IN ADDITION...GUSTY SOUTH WINDS
WILL REACH 20-25 KTS AT MOST LOCATIONS WITH HIGHER GUSTS LIKELY NEAR
THUNDERSTORMS.

AS AN UPPER LEVEL STORM SYSTEM APPROACHES LATER TODAY...STORMS
WILL RE-DEVELOP BETWEEN 00Z-06Z TONIGHT...MAINLY ALONG THE WEST OF
THE BLUE RIDGE. LOWERING CLOUD HEIGHTS...POTENTIALLY DOWN TO THE IFR
CATEGORY LEVEL...AND PATCHY FOG ARE ALSO EXPECTED. THESE SHOWERS
WILL WANE THROUGH THE OVERNIGHT...BUT LOW CLOUDS MAY LINGER.
WEDNESDAY COULD BE A SIMILAR AS TODAY WITH SCATTERED CONVECTION
DEVELOPING LATE MORNING TO EARLY AFTERNOON.

WEDNESDAY NIGHT INTO THURSDAY THE SURFACE COLD FRONT WILL CROSS
THE AREA WITH A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS. LOW
LEVEL JET IS PROGGED TO INCREASE TO 50 TO 60 KTS AT 850 MB JUST IN
ADVANCE OF THE FRONT.

WHILE SURFACE HIGH PRESSURE BUILD INTO THE AREA THURSDAY NIGHT
INTO FRIDAY...THE PARENT UPPER TROUGH WILL STILL BE CROSSING OUR
REGION. ANTICIPATE VFR CONDITIONS WITH ISOLATED TO SCATTERED
STEEP LAPSE RATE SHOWERS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/PH
NEAR TERM...RCS
SHORT TERM...JJ
LONG TERM...JJ
AVIATION...PH/RCS
Hazardous weather outlook, Apr 26, 2:15 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT TUE APR 26 2011

NCZ004>006-VAZ022-032>035-043>047-058-059-271815-
STOKES-ROCKINGHAM-CASWELL-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
215 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY INTO
EARLY THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES.
HEAVY RAINS ARE EXPECTED WITH THESE STORMS WHICH MAY RESULT IN
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ007-009>020-023-024-WVZ042>045-271815-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-
MONROE-GREENBRIER-
215 PM EDT TUE APR 26 2011

...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY INTO
EARLY THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS ARE EXPECTED WITH
THESE STORMS WHICH MAY RESULT IN LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001>003-018>020-271815-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-
215 PM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SMALL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES WEDNESDAY INTO
EARLY THURSDAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. HEAVY RAINS ARE EXPECTED WITH
THESE STORMS WHICH MAY RESULT IN LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

RCS

In the hours before

Local storm report, Apr 26, 6:27 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             1 ENE SHAWSVILLE        37.17N 80.25W
04/26/2011  E1.00 INCH       MONTGOMERY         VA   PUBLIC

&&

WHP
Local storm report, Apr 26, 6:36 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     5 NW AMHERST            37.63N 79.12W
04/26/2011                   AMHERST            VA   FIRE DEPT/RESCUE

            ONE TREE DOWN ALONG HIGHWAY 60W NEAR BURLEY HOLLOW ROAD.

&&

WHP
Special weather statement, Apr 26, 6:38 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT TUE APR 26 2011

VAZ044>046-262345-
APPOMATTOX VA-CAMPBELL VA-PITTSYLVANIA VA-
638 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...CAMPBELL AND
PITTSYLVANIA COUNTIES...

AT 633 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GRETNA...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR HURT...AND STRAIGHTSTONE AROUND 655 PM...
ALTAVISTA AROUND 700 PM...HODGES...AND LONG ISLAND AROUND 705 PM...
GLADYS AROUND 715 PM...RUSTBURG...SPRING MILLS...AND MIKE AROUND 725
PM AND BOCOCK AROUND 730 PM.

LAT...LON 3705 7908 3706 7909 3703 7910 3680 7935
      3690 7953 3741 7913 3740 7912 3741 7910
      3739 7907 3742 7907 3742 7904 3730 7881

16
Local storm report, Apr 26, 6:41 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             5 NW CLIFFORD           37.70N 79.11W
04/26/2011  E1.00 INCH       AMHERST            VA   TRAINED SPOTTER

&&

WHP
Special weather statement, Apr 26, 6:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
646 PM EDT TUE APR 26 2011

VAZ017-032-033-262330-
FLOYD VA-FRANKLIN VA-PATRICK VA-
646 PM EDT TUE APR 26 2011

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN AND PATRICK
COUNTIES...

AT 642 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF WOOLWINE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR FERRUM AROUND 710 PM...CALLAWAY AROUND 720 PM
AND ROCKY MOUNT AROUND 730 PM.

LAT...LON 3673 8017 3686 8031 3717 7991 3698 7971
      3679 8006 3679 8008 3677 8010

NF
Local storm report, Apr 26, 6:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
651 PM EDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             3 SSE BOTTOM            36.44N 80.75W
04/26/2011  E1.00 INCH       SURRY              NC   TRAINED SPOTTER

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:23 PM EDTSpecial Weather StatementRNKCity of Buena Vista37 min
Apr 26, 2:30 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington60 min
Apr 26, 3:46 PM EDTSpecial Weather StatementRNKHalifax29 min
Apr 26, 4:11 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax49 min
Apr 26, 5:02 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson43 min
Apr 26, 5:19 PM EDTSpecial Weather StatementRNKAmherst41 min
Apr 26, 5:29 PM EDTSevere Thunderstorm WarningRNKAmherst21 min
Apr 26, 5:32 PM EDTSpecial Weather StatementRNKFloyd58 min
Apr 26, 5:55 PM EDTSpecial Weather StatementRNKFloyd65 min
Apr 26, 6:04 PM EDTAreal Flood AdvisoryRNKFloyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem3 hr
Apr 26, 6:07 PM EDTSpecial Weather StatementRNKCity of Danville38 min
Apr 26, 6:31 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick44 min
Apr 26, 6:38 PM EDTSpecial Weather StatementRNKCampbell67 min
Apr 26, 6:43 PM EDTSevere Thunderstorm WarningRNKCampbell, Pittsylvania, City of Lynchburg47 min
Apr 26, 6:46 PM EDTSpecial Weather StatementRNKFranklin44 min
Apr 26, 7:04 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg41 min
Apr 26, 7:08 PM EDTTornado WarningRNKFranklin29 min
Apr 26, 7:14 PM EDTSpecial Weather StatementRNKFloyd46 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.